I start my Chemo next week. (Breast Cancer) It will be 4 treatments - taxitere/cytoxin. They will be 3 weeks apart. After that it will be 6 weeks of radiation. I know this may sound silly but my greatest fear is losing my hair. I know it's different with everyone. I go tomorrow for "chemo training" and I know a lot of my questions will be answered there. I'm just wondering those of you that have gone thru Chemo what kind of side effects did you have after your first treatment.
I appreciate so much any information that you can pass on to me.
well you already know everyone is different. for me with the chemo i started to loose my hair quite quickly and with the radiation a year after chemo stopped for a new spread the hair started to fall out about 2 or 3 weeks into y 6 week treatment. after y first chemo i was lucky i did not get any side effects until later like things tasting funny loss of taste of salt and sugar and heartburn if eat anything spicy. with the radiation the biggest thing was the being tired all the time and others that have to do with where the radiation was admitted
All forms of chemo are different in their effects on the hair falling out or not. I have heard that Cytoxan can also change the texture and color of your hair upon regrowth. Whatever happens will probably start about 1/2 way through and be at it's apex at the end of the radiation treatments. Don't over worry it. Focus on getting better and beating down the cancer. The hair will grow back. I went in and got a buzz cut when mine started to really fall out. Also get a good eyebrow pencil.
Dena I was told to expect it to start happening around two weeks after my first infusion. It did start almost to the day two weeks later but I managed to hang on to it until after my second infusion.
All I can suggest is that you drink as much water or fluids as you can after your treatment to flush it out of the system as quick as possible. I found taxotere to be energy draining and rather painful in that I had bone pain. It's really not a pleasant experience but very doable and you will cope. Never ever be afraid to call you oncologist or the cancer ward where you are having chemo if you have any questions. There is usually something that they can suggest to at least help ease your side effects.